Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 52, NWS Fort Worth, TX

June 4, 2000McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 4, 2000, 5:52 PM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 5:52 PM CDT (22:52 UTC)
Expired
Jun 4, 2000, 8:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLennan County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 042254
FFWFWD
TXC309-050145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 845 PM CDT.

* AT 552 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN OVER THE WACO METROPOLITAN AREA MOVING EAST AT 15 MILES
  AN HOUR.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3169 9739 3147 9737 3153 9682 3180 9703

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:30 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 4, 2:30 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT SUN JUN 4 2000

VERY HEAVY RAIN HAS FALLEN ACROSS A GOOD DEAL OF OUR CWA TODAY WITH
NUMEROUS REPORTS OF FLOODING AND ROAD CLOSINGS. UPPER LEVEL LOW HAS
BEEN SLOW TO MOVE EAST BUT IT HAS SHOWN MOVEMENT TODAY. LATEST
SATELLITE PICS INDICATE CENTER OF CIRCULATION EAST OF METROPLEX.
HUGH QUESTION FOR THIS FORECAST WILL BE HOW MUCH COVERAGE OF WRAP
AROUND STORMS WILL DEVELOP WEST OF THE CENTER OF CIRCULATION.
GIVEN 88D STORM TOTAL ESTIMATES FROM 6 TO 8 INCHES ACROSS MOST OF
OUR CWA AND UPPER LEVEL TROUGH AXIS STILL WEST WILL GO WITH FLASH
FLOOD WATCH FOR MOST OF NORTH TEXAS TONIGHT. WE WILL EMPHASIZE
THE GREATEST THREAT WILL BE ACROSS THE EASTERN 1/3...BUT THAT ANY
ADDITIONAL RAINFALL WEST WILL RUNOFF AND CONTINUE FLOODING PROBLEMS
THAT CONTINUE LATE THIS AFTERNOON. SOME QUESTION AS TO HOW FAST LOW
WILL MOVE EAST. GIVEN ITS HISTORY WILL KEEP SOME HIGH POPS MONDAY
ACROSS SE ZONES BUT END PRECIP IN THE MORNING FOR CENTRAL SECTIONS.
COLD FRONT ALSO BEGINS TO DRY THINGS OUT AS IT MOVES INTO NORTH
TEXAS TOMORROW MORNING. FRONT TO SWEEP SOUTH OF CWA INTO MONDAY
NIGHT...LEAVING PARTLY CLOUDY SKIES AND TEMPERATURES CLOSER TO
NORMAL. WILL STICK PRETTY CLOSE TO GUIDANCE POPS AND TEMPS.

IN THE EXTENDED...A LOT OF UNCERTAINTY HERE AS WELL...AS MFR
CONTINUES TO INDICATE A LOW SITTING OVER SOUTH TEXAS AND RAIN
CHANCES PRETTY MUCH THROUGH THE PERIOD. HAVE GREATER CONFIDENCE IN
ETA AND CANADIAN MODELS WHICH SUGGEST LOW TO MOVE FAR ENOUGH EAST
TO DRY THINGS OUT TUE AND WED...BEFORE RAIN AND THUNDERSTORMS RETURN
WITH UPPER LEVEL LOW THU AND FRI.

DFW 69/85/63/86 4200    ACT 70/85/63/87 5300

.FTW...FLASH FLOOD WATCH TONIGHT MOST OF NORTH TEXAS.

80

In the hours before

Special weather statement, Jun 4, 1:25 PM CDT, 4 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT SUN JUN 4 2000

HEAVY RAINFALL WILL CONTINUE OVER MOST OF NORTH TEXAS THIS AFTERNOON
AS A SLOW-MOVING LOW PRESSURE SYSTEM TRACKS EAST.  THIS SYSTEM...
CENTERED SLIGHTLY SOUTHEAST OF DALLAS EARLY THIS AFTERNOON...
WILL TAP INTO A TROPICAL-LIKE ENVIRONMENT AND WILL GENERATE
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL.  WITH GROUND
SOILS AT SATURATION...FLASH FLOODING IS OCCURRING IN SEVERAL
COUNTIES AND COULD PERSIST THROUGH THE AFTERNOON.

THESE HEAVY RAINS WILL SHIFT SLIGHTLY AS THE LOW PRESSURE SYSTEM
EXITS SLOWLY TO THE EAST.  AS A RESULT...THE FLASH FLOOD WATCH WILL
POSSIBLY BE EXTENDED INTO TONIGHT FOR MAINLY THE EASTERN TWO THIRDS
OF NORTH TEXAS.  RESIDENTS AND EMERGENCY MANAGERS SHOULD LISTEN FOR
ADDITIONAL STATEMENTS...OR FLASH FLOOD WARNINGS.

BECAUSE THE INSTABILITY IN LIMITED AND WIND PROFILES ARE WEAK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON AND TONIGHT.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CEZNTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

64
Local storm report, Jun 4, 3:25 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0655 AM    I-30 AT MILE MARKER 121   TX   FLOOD
06/04/00   HOPKINS                        WATER 100 YDS WIDE AND
                                          SEVERAL FEET DEEP AT
                                          I-30 NEAR MILE MARKER
                                          121.

0735 AM    CORSICANA                 TX   FLOOD
06/04/00   NAVARRO                        WATER COVERING THE
                                          SERVICE ROAD AT I-45 AND
                                          U.S. 287.

0754 AM                              TX   FLOOD
06/04/00   JOHNSON                        FLOODING CONTINUES IN
                                          NUMEROUS LOCATIONS
                                          ACROSS THE COUNTY.

0825 AM    BLUM                      TX   FLOOD
06/04/00   HILL                           WATER ACROSS ROAD ON FM
                                          308 IN BLUM. NOLAN RIVER
                                          RISING RAPIDLY.

0855 AM    CLIFTON                   TX   FLOOD
06/04/00   BOSQUE                         NUMEOUS COUNTY AND AT
                                          LEAST ONE FM CLOSED.
                                          REPORT FROM S.O.

0905 AM    WAXAHATCHIE               TX   FLOOD
06/04/00   ELLIS                          GAINER PARK IN THE CITY
                                          WAS CLOSED DUE TO HIGH
                                          WATER.

0929 AM                              TX   FLOOD
06/04/00   ELLIS                          WAXAHATCHIE PD REPORTS
                                          SEVERAL ROADS CLOSED IN
                                          THE CITY

1006 AM                              TX   FLOOD
06/04/00   JOHNSON                        SEVERAL BRIDGES WASHED
                                          OUT ON COUNTY ROADS AND
                                          SEVERAL FM S CLOSED.
                                          REPORT FROM S.O.

1025 AM                              TX   FLOOD
06/04/00   PARKER                         S.O. HAS PAGES OF ROAD
                                          CLOSURES WITH BRIDGES
                                          UNDER WATER.

1052 AM                              TX   FLOOD
06/04/00   HOPKINS                        I-30 STILL CLOSED WEST
                                          OF SULPHUR SPRINGS DUE
                                          TO HIGH WATER.

1115 AM                              TX   FLOOD
06/04/00   BOSQUE                         HIGHWAYS
                                          174...927...AND 56 IN
                                          AND AROUND MORGAN AND
                                          KOPPEREL ARE CLOSED DUE
                                          TO HIGH WATER.

1136 AM    DESOTO                    TX   FLOOD
06/04/00   DALLAS                         TEN MILE CREEK RISING
                                          FAST...HOMES ARE BEING
                                          EVACUATED.

1136 AM    WAXAHATCHIE               TX   FLOOD
06/04/00   ELLIS                          SEVERAL CARS WERE UNDER
                                          WATER IN LOW AREAS.
                                          REPORT FROM WFD.

0105 PM    4 SW WEATHERFORD          TX   FLOOD
06/04/00   PARKER                         WATER OVER ROADS IN
                                          HOBSEN BEND...ALONG
                                          BETHEL ROAD AND TIN TOP
                                          RD. REPORTS FROM S.O.

0117 PM    MINERAL WELLS             TX   FLOOD
06/04/00   PALO_PINTO                     THE CITY OF MINERAL
                                          WELLS REPORTS WATER IN
                                          SEVERAL HOMES.AND
                                          NUMEROUS ROAD
                                          CLOSURES. REPORT FROM
                                          S.O.

0110 PM    FORT WORTH                TX   FLOOD
06/04/00   TARRANT                        FORT WORTH FD REPORTS
                                          THEY HAVE MADE MANY
                                          WATER RESCUES OVER THE
                                          COURSE OF THE MORNING IN
                                          WEST AND SOUTHWEST FORT
                                          WORTH.

0225 PM    MORGAN AND KOPPEREL       TX   FLOOD
06/04/00   BOSQUE                         FLOODING CONTINUES ON
                                          FM 56...2800...1120
                                          AND 2357. ROADS ARE
                                          CLOSED.

0232 PM                              TX   FLOOD
06/04/00   HOPKINS                        NUMEROUS ROADS IN
                                          COUNTY CLOSED. HIGHWAY
                                          11 BETWEEN RIDGEWAY AND
                                          SULPHU SPRINGS CLOSED.
                                          FM 2285 NEAR LAKE
                                          SULPHUR SPRINGS AND
                                          HIGHWAY 19 NORTH OF
                                          SULPHUR SPRINGS
                                          CLOSED.
Local storm report, Jun 4, 4:30 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0100 AM    7 S WEATHERFORD                FLOOD
06/04/00   PARKER                          *** 1 DEAD ***
                                          WESTERN LAKE ESTATES. 1
                                          MALE LEADING CAR BEING
                                          DRIVEN BY SPOUSE ACROSS
                                          LOW WATER CROSSING. HE
                                          WAS SWEPT AWAY BY WATER.
                                          POSSIBLY ON SANCHEZ
                                          CREEK.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 8:34 PM CDTTornado WarningFWDParker41 min
Jun 3, 9:11 PM CDTTornado WarningFWDParker64 min
Jun 3, 9:40 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 3, 10:13 PM CDTSevere Thunderstorm WarningFWDParker32 min
Jun 3, 10:17 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 3, 10:25 PM CDTSevere Thunderstorm WarningFWDJohnson65 min
Jun 3, 10:36 PM CDTFlash Flood WarningFWDParker3 hr
Jun 3, 10:57 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 12:37 AM CDTFlash Flood WarningFWDCollin, Fannin, Grayson3 hr
Jun 4, 1:09 AM CDTFlash Flood WarningFWDParker, Tarrant3 hr
Jun 4, 1:33 AM CDTFlash Flood WarningFWDHood2 hr
Jun 4, 1:50 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 2:14 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 3:21 AM CDTFlash Flood WarningFWDCollin, Hopkins, Hunt3 hr
Jun 4, 3:26 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 3:36 AM CDTFlash Flood WarningFWDBosque3 hr
Jun 4, 3:48 AM CDTFlash Flood WarningFWDHood, Somervell3 hr
Jun 4, 3:59 AM CDTFlash Flood WarningFWDTarrant3 hr
Jun 4, 4:55 AM CDTFlash Flood WarningFWDJohnson3 hr
Jun 4, 6:00 AM CDTFlash Flood WarningFWDHopkins, Hunt3 hr
Jun 4, 6:04 AM CDTFlash Flood WarningFWDHill, Navarro3 hr
Jun 4, 7:55 AM CDTFlash Flood WarningFWDJohnson2 hr
Jun 4, 9:00 AM CDTFlash Flood WarningFWDHopkins2 hr
Jun 4, 9:28 AM CDTFlash Flood WarningFWDEllis3 hr
Jun 4, 10:30 AM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Jun 4, 10:58 AM CDTFlash Flood WarningFWDHopkins4 hr
Jun 4, 11:35 AM CDTFlash Flood WarningFWDDallas, Tarrant4 hr
Jun 4, 11:58 AM CDTFlash Flood WarningFWDBosque, Ellis, Hill, Johnson4 hr
Jun 4, 1:29 PM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.